Alert archive / South Dakota / Areal Flood Warnings in 2011
Areal Flood Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this areal flood warning at Mar 17, 2011, 8:43 AM CDT for Kingsbury County, Lake County, Miner County, South Dakota. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2011, 8:43 AM CDT (13:43 UTC)
- Expired
- Mar 18, 2011, 8:30 AM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kingsbury County, SD, Lake County, SD, Miner County, SD
The radar
The Sioux Falls radar (KFSD), 85 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS43 KFSD 171343
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 AM CDT THU MAR 17 2011
SDC077-079-097-181330-
/O.NEW.KFSD.FA.W.0002.110317T1343Z-110318T1330Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINER SD-LAKE SD-KINGSBURY SD-
843 AM CDT THU MAR 17 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR MELTING SNOW IN...
KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA
LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA
MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA
* UNTIL 830 AM CDT FRIDAY
* AT 840 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM MELTING SNOW WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4452 9718 4418 9716 4418 9691 4386 9691
4386 9783 4452 9783
$$
GILLISPIEWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at Mar 17, 3:08 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 17, 3:08 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 308 AM CDT THU MAR 17 2011 .DISCUSSION... AT THIS TIME NO MORE THAN PATCHY VERY HIGH BASED VIRGA LOOKS TO BE MOVING OVER FORECAST AREA THIS MORNING. HAVE THEREFORE CUT ALL MENTION OF LIGHT RAIN FOR TODAY. LIKEWISE...MODELS HAVE BEEN OVERDOING LOW LEVEL MOISTURE WITH NO SIGN OF THE STRATUS DECK AND ANY DRIZZLE WE EARLIER DEEMED POSSIBLE FOR THIS MORNING. SKIES IN FACT COULD BECOME FAIRLY SUNNY AS WAVE MOVES ON TO THE NORTHEAST AND HIGH CLOUDS DECREASE. DEVELOPING FAIRLY LIGHT NORTHWESTERLY FLOW WILL KEEP TEMPERATURES COOLER TODAY AS WE HAVE BEEN FORECASTING BUT STILL QUITE MILD WITH LOTS OF 50S HIGH TEMPERATURES...SOME 40S FAR NORTH AND A FEW 60S SIOUX CITY AREA. NEXT WEAK WAVE IS FORECAST TO BRING A LITTLE LIGHT RAIN THREAT TO THE SOUTHERN FORECAST AREA LATE TONIGHT AND FRIDAY...MAINLY MORNING AS ALL MODELS WEAKEN THE SYSTEM DURING THE DAY. DONT LOOK FOR MUCH MORE FROM THIS SYSTEM BUT WITH THE INCREASE IN MID AND LOW LEVEL MOISTURE...IT IS WORTH A CHANCE MENTION. JUST A LITTLE MORE COOLING LOOKS GOOD. FRIDAY NIGHT AND EARLY SATURDAY LOOK DRY AND SEASONABLY MILD. DEVELOPING SPRING TYPE SHOWERS SYSTEM SETS UP FOR LATER IN THE WEEKEND WITH INCREASING SOUTHWEST FLOW ALOFT...AND VERY FAVORABLE THERMAL PATTERN AND MID LEVELS ALONG WITH SOME MODEST INSTABILITY INCREASE. WILL KEEP THE RAIN/ISOLATED THUNDERSTORM THREAT FOR SATURDAY NIGHT AND SUNDAY. WITHOUT STRONG DYNAMICS DO NOT AT THIS TIME EXPECT A RAIN BIG AND GENERAL ENOUGH TO ADD MUCH WOE TO THE RIVER FLOODING SITUATION. THE RAIN THREAT EBBS BY MONDAY AS UPPER RIDGING TEMPORARILY TAKES OVER. STRONG SHORT WAVE THEN BRINGS RAIN OR RAIN/SNOW THREAT AND TURN TO COOLER BY ABOUT TUESDAY. / WILLIAMS && .AVIATION... SURFACE COLD FRONT BISECTING THE CWA NEAR KMML-KFSD-KYKN LINE AS OF 08Z AND WILL CONTINUE PUSHING SLOWLY THROUGH THE EASTERN HALF OF THE FORECAST AREA THIS MORNING WITH INCREASING NORTHWEST FLOW DEVELOPING BEHIND THE FRONT BY MIDDAY. EARLIER DISCUSSION MENTIONED POTENTIAL FOR LOW STRATUS TO DEVELOP IN CENTRAL PLAINS AND SPREAD NORTHWARD INTO NORTHWEST IOWA AHEAD OF THE FRONT...AND NOW STARTING TO SEE INDICATIONS OF THIS DEVELOPMENT IN EASTERN KANSAS WITH PATCHY MVFR CEILINGS BEING REPORTED AT 08Z. THIS MOISTURE STILL FORECAST TO EXPAND NORTHWARD AHEAD OF THE COLD FRONT...THOUGH TIMING FOR MVFR CEILING INTO KSUX STILL QUESTIONABLE AS HIGHEST MOISTURE MAY DRIFT JUST TO THE EAST OF KSUX TAF LOCATION. HAVE SCATTERED MVFR LEVEL CLOUDS COMING INTO KSUX THIS MORNING...BUT WILL WATCH FOR POSSIBLE BRIEF PERIOD OF BROKEN MVFR CEILING BEFORE THE FRONT MOVES THROUGH AROUND 13Z-15Z. PERIOD OF MVFR CEILING MORE LIKELY IN KSLB-KSPW AREA 14Z-18Z TIMEFRAME. OTHERWISE VFR CONDITIONS EXPECTED TO PREVAIL OVER THE FORECAST AREA THROUGH 12Z FRIDAY. /JH && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS/JH
Hazardous weather outlook, Mar 17, 4:51 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 451 AM CDT THU MAR 17 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 451 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... FLOODING WILL CONTINUE TO INCREASE FOR PARTS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX RIVER...LITTLE SIOUX RIVER...ROCK RIVER...AND THE DES MOINES RIVER FOR AT LEAST THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:59 PM CDT | River Flood Warning | FSD | Minnehaha | 63 hr |
| Mar 16, 10:06 PM CDT | River Flood Warning | FSD | Minnehaha | 37 hr |
| Mar 16, 10:06 PM CDT | River Flood Warning | FSD | McCook | 6 days |
| Mar 17, 8:21 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 13 hr |
Nearby
Areal Flood Warnings in South Dakota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.